Alert archive / West Virginia / Wind Advisories in 2006
Wind Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 17, 2006, 2:19 AM EDT for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2006, 2:19 AM EDT (06:19 UTC)
- Expired
- Oct 17, 2006, 9:08 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 170619 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 219 AM EDT TUE OCT 17 2006 VAZ003-004-WVZ033>038-046-047-171430- /O.NEW.KRLX.WI.Y.0007.061017T0619Z-061017T1600Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 219 AM EDT TUE OCT 17 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. WIND GUSTS OF 25 TO 40 MPH WILL BE COMMON THIS MORNING. SOME HIGH TERRAIN...PLUS LOCATIONS EXPOSED TO THE SOUTH AND SOUTHEAST...COULD SEE BRIEF GUSTS OF 40 TO 50 MPH. THIS COULD CAUSE SOME WEAK TREE LIMBS TO BREAK. SECURE LIGHT WEIGHT LOOSE OBJECTS. CONSTRUCTION SITES ARE ALSO VULNERABLE LOCATIONS. FOR MOTORISTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY FOR HIGH PROFILE VEHICLES ON INTERSTATE HIGHWAYS. THE WEST VIRGINIA TURNPIKE AND THE ROUTE 19 CORRIDOR WILL BE AFFECTED. THE SWIRLING LEAVES AND RAIN COULD ALSO COMBINE...TO CREATE SOME SLIPPERY ROAD SURFACES. THE NATIONAL WEATHER SERVICE EXPECTS BOTH THE WIND AND THE RAIN TO DIMINISH THIS AFTERNOON. $$ KTB
1 follow-up statement
000 WWUS71 KRLX 171308 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 908 AM EDT TUE OCT 17 2006 VAZ003-004-WVZ033>038-046-047-171415- /O.CAN.KRLX.WI.Y.0007.000000T0000Z-061017T1600Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 908 AM EDT TUE OCT 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. THE STRONGEST OF THE WINDS ARE OVER. WIND GUSTS ACROSS RIDGE TOPS WILL APPROACH 40 MPH THROUGH MID MORNING. WINDS WILL GRADUALLY DIMINISH TODAY. $$ TRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 17, 1:58 AM EDT, 21 minutes earlier.
Area forecast discussion, Oct 17, 1:58 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 158 AM EDT TUE OCT 17 2006 .AVIATION... MAIN FEATURE THRU 16Z IS STRONG SE-S LOW LEVEL FLOW...WEAKENING AFTER 15Z. MAY BE SOME LOW LEVEL WIND SHEAR BUT LOW LEVEL TURBULENCE MORE LIKELY. WDSPRD MVFR IN RAIN...WITH IFR POSSIBLE AT BKW IN SE FLOW. FLOW VEERS TO S AND SSW AFTER 15Z AND WEAKENS...WITH BULK OF WARM FRONTAL RAINS MOVG N AND E OF BKW-EKN BY 18Z. DIFFICULT TO DETERMINE CEILINGS 18Z-00Z BUT CONDITIONS MAY IMPROVE THEN... BEFORE DETERIORATING AGAIN AFTER 00Z. WDSPRD STRATUS MAY FORM AT 1 TO 2 THSD FT WITH VSBY 1 TO 3 MILES IN FOG AND DRIZZLE AFTER 02/03Z WED. && .PREV DISCUSSION... /ISSUED 1004 PM EDT MON OCT 16 2006/ SHORT TERM /REST OF TONIGHT THROUGH TUESDAY/... THE BIG PICTURE OF THE FORECAST HAS REMAINED ON TRACK...BUT FOR THIS UPDATE...THE ONSET OF HIGH POPS WAS QUICKENED THIS EVENING TO REFLECT RADAR TRENDS. THE NAM AND THE LOCAL WORK STATION ETA HAVE REMAINED WELL BEHIND THE PACE...WHILE THE GFS NOW APPEARS TO HAVE THE SYSTEM MORE IN CHECK /THOUGH ALSO WAS A TAD TOO SLOW WITH PRECIP ONSET/. LOW TEMPS TONIGHT WERE ADJUSTED SLIGHTLY DOWNWARD...WITH CURRENT OBS ALREADY NEAR MINS IN THE WEST. TEMPERATURES WILL LIKELY REMAIN NEARLY STEADY OR EVEN SLOWLY RISE IN THE WESTERN CWA TONIGHT. QPF AMOUNTS STILL LOOK OVERDONE IN THE NAM...PROBABLY NOT ACCOUNTING ENOUGH FOR THE DEEP CONVECTION IN LOUISIANA/MISSISSIPPI TAKING AWAY SOME OF THE MOISTURE. PREFERRED QPF MORE LIKE THE GFS...OR ROUGHLY AN EVEN INCH OR SO OF RAIN FROM THIS SYSTEM. I AM NOT CONCERNED ABOUT HYDROLOGY ISSUES GIVEN THE STEADY /NOT CONVECTIVE/ NATURE OF THE RAIN. THERE WAS SOME DISCUSSION WITH SURROUDING OFFICES ABOUT POSSIBLY ISSUING A WIND ADVISORY. THE BIGGEST WORRY FOR THE RLX WFO WOULD BE POCAHONTAS AND RANDOLPH COUNTIES...HOWEVER...I OPTED TO NOT ISSUE AN ADVISORY. THE HIGHEST ELEVATIONS...3500 FEET AND UP...MAY INDEED SEE WINDS REACH NEAR CRITERIA LEVEL...BUT THE VAST MAJORITY OF THESE COUNTIES WILL NOT BE EVEN NEAR IT BECAUSE OF THE VERY STABLE BOUNDARY LAYER. WITH THIS STABLE OVERRUNNING SITUATION...I ALSO MAINTAINED OR EVEN SLIGHTLY INCREASED THE SUSTAINED WINDS FOR THE CWA...WHILE REDUCING THE GUSTS. THERE WILL BE A GOOD SYNOPTIC WIND FROM THIS SYSTEM...BUT I FEEL THE STABILITY OF THE LOWER ATMOSPHERE WILL NOT ALLOW FOR ERRATIC INDIVIDUALIZED GUSTS. PREV DISCUSSION... /ISSUED 737 PM EDT MON OCT 16 2006/ AVIATION... LARGE SHIELD OF RAIN IS NOW OVERSPREADING SOUTHWEST TO NORTHEAST ACROSS THE AREA. KEKN AND KCKB REMAIN DRY FOR A FEW MORE HOURS...WHILE MAINTAINING VFR CONDITIONS TO PERHAPS BEYOND 06Z. THE REST OF THE TAF SITES WILL SEE RAIN AND LOWERING CEILINGS...WITH A DEGRADATION TO MVFR OVER THE COURSE OF THE NEXT FEW HOURS. THOUGH THIS STORM SYSTEM WILL CREATE A GOOD BREEZE BY 12Z...CONDITIONS WILL BE STABLE ENOUGH FOR THIS TO BE MORE OF A SUSTAINED WIND EVENT...AND THUS THE TAFS WERE UPDATED TO BE LESS GUSTY. ALSO...DESPITE THE MOISTURE...I FEEL THAT THE TERMINALS WILL ONLY DROP TO MVFR LEVEL THROUGH MOST IF NOT ALL OF THE EVENT. SUB-MVFR CONDITIONS WILL BE A MUCH BIGGER THREAT TUESDAY NIGHT...BEYOND THE TIME FRAME OF THE NEW TAFS. PREV DISCUSSION... /ISSUED 324 PM EDT MON OCT 16 2006/ LONG TERM /FRIDAY THROUGH MONDAY/... COLD FRONT WL BE E OF THE MTNS AT THE START OF THE LONG RANGE WITH THE UPR AIR SYSTEM TRAVERSING THROUGH. H8 TEMPS SUPPORT SN IN THE HIGHER ELEVATIONS...WHILE POST FRONTAL RW WL BE COMMON IN THE LLNDS. HI CHC POPS WORK IN THE NRN MTNS WHERE OROGRAPHIC FLOW WL BE FAVORABLE /270-290/...BUT NOT THE BEST...OTRW LO CHC POPS SUFFICE. ECMWF AND GFS BOTH CHARACTERIZE A MEAN TROF OVER THE CNTRL AND ERN CONUS THIS WKND. MREF ALSO SUPPORTS COOLER WX DAYS 5-7 WITH H5 HGTS 2-3 STD DEVIATIONS BELOW NORMAL ALONG WITH H8 TEMPS AS WELL. NEXT WX SYSTM ARRIVES LT IN THE PD WITH ANOTHER LOW PRESSURE EJECTING OUT OF THE PLAINS THEN CROSSING THRU THE GRTLKS DAYS 6 AND 7. H8 TEMPS WL BE MARGINAL FOR SN OVER THE RIDGES AT THIS JUNCTURE /SUN NGT INTO MON MRNG/. GIVEN THE TREND OF BL TEMPS WARMING WITH SUCCESSIVE RUNS...OPTED TO KEEP LIQUID PCPN ACR HIGHER ELEVATIONS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...KTB
Hazardous weather outlook, Oct 16, 3:31 AM EDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 331 AM EDT MON OCT 16 2006 VAZ003-004-WVZ033>038-046-047-170745- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- 331 AM EDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE LIKELY LATE TONIGHT INTO TUESDAY MORNING. FOR ELEVATIONS ABOVE 2000 FEET...SOME GUSTS MAY REACH 30 TO 40 MPH. THE LIMITED TERRAIN ABOUT 3500 FEET MAY SEE A FEW GUSTS ABOVE 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101-102-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-039-040-170745- GREENUP-CARTER-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 331 AM EDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 16, 11:50 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1150 PM EDT MON OCT 16 2006 VAZ003-004-WVZ033>038-046-047-170900- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 1150 PM EDT MON OCT 16 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... WINDS FROM THE SOUTHEAST AND SOUTH WILL GUST TO NEAR 40 MPH INTO THE MID MORNING HOURS ON TUESDAY...MAINLY FOR ELEVATIONS ABOVE 2500 FEET. THIS COULD CAUSE SOME WEAK TREE LIMBS TO BREAK. SECURE LIGHT WEIGHT LOOSE OBJECTS. FOR MOTORISTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY FOR HIGH PROFILE VEHICLES ON INTERSTATE HIGHWAYS. THE WEST VIRGINIA TURNPIKE AND THE ROUTE 19 CORRIDOR WILL BE AFFECTED. THE SWIRLING LEAVES AND RAIN COULD ALSO COMBINE TO CREATE SOME SLIPPERY ROAD SURFACES. KTB
Nearby
Wind Advisories in West Virginia, 2006Wind Advisories in Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.